MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VH
Medical Device Problem Codes Contamination (1120); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer returned the rhino-laryngo videoscope to the service center for a separate issue.During the device analysis, the olympus service repair technician indicated that there was foreign material on the objective lens and the distal sheath was detached.There was no patient involvement.
 
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the most probable cause of the distal sheath being detached was due to a degradation problem identified.The most probable cause of the degradation problem was due to a cause traced to component failure, which is an expected or random component failure without any design or manufacturing issue.Additionally, the most probable cause of the foreign material on the objective lens was a cause linked to the device but unable to trace more specifically.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
+1(508)207-7661
MDR Report Key50896484
Report Number3002808148-2026-33800
Device Sequence Number5903536
Product Code EOB
UDI-Device Identifier04953170310447
UDI-Public04953170310447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-VH
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown